Alert archive / Florida / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 33, NWS Miami, FL

May 1, 2013Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 1, 2013, 3:38 PM EDT for Palm Beach County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2013, 3:38 PM EDT (19:38 UTC)
Expired
May 1, 2013, 4:15 PM EDT
In force
37 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2013-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1661 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2013-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1661 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
658 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

096 
WUUS52 KMFL 011938
SVRMFL
FLC099-012015-
/O.NEW.KMFL.SV.W.0033.130501T1938Z-130501T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
338 PM EDT WED MAY 1 2013

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 415 PM EDT

* AT 336 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 16 MILES SOUTHWEST OF LION
  COUNTRY SAFARI...AND MOVING NORTHEAST AT 25 MPH.

* THE STORM WILL AFFECT...
  RURAL CENTRAL PALM BEACH COUNTY
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND
OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS
ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN
AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58
MPH...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

&&

LAT...LON 2663 8060 2684 8048 2672 8023 2652 8036
      2641 8048 2651 8065
TIME...MOT...LOC 1938Z 211DEG 20KT 2654 8051

$$

SI
2 follow-up statements
937 
WWUS52 KMFL 012000
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
400 PM EDT WED MAY 1 2013

FLC099-012015-
/O.CON.KMFL.SV.W.0033.000000T0000Z-130501T2015Z/
PALM BEACH FL-
400 PM EDT WED MAY 1 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CENTRAL PALM BEACH COUNTY...

AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF LION
COUNTRY SAFARI...MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL PALM BEACH COUNTY
  AND SURROUNDING COMMUNITIES.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2651 8041 2660 8061 2663 8060 2684 8048
      2672 8023
TIME...MOT...LOC 2000Z 211DEG 20KT 2664 8044

$$

SI
784 
WWUS52 KMFL 012015
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
415 PM EDT WED MAY 1 2013

FLC099-012026-
/O.EXP.KMFL.SV.W.0033.000000T0000Z-130501T2015Z/
PALM BEACH FL-
415 PM EDT WED MAY 1 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PALM BEACH COUNTY HAS
EXPIRED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
WEAKENED. THUS THE THUNDERSTORM WARNING HAS EXPIRED.

THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO
40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.

LAT...LON 2651 8041 2660 8061 2663 8060 2684 8048
      2672 8023
TIME...MOT...LOC 2000Z 211DEG 20KT 2664 8044

$$

SI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 2:38 PM EDT, 1 hour earlier.

Area forecast discussion, May 1, 2:38 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
238 PM EDT WED MAY 1 2013

.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
LARGE CUT-OFF MID LEVEL LOW CONTINUES TO SLOWLY DRIFT EAST ACROSS
THE SOUTH CENTRAL GULF STATES. A LARGE CLUSTER OF CONVECTION
DEVELOPED ON THE SOUTHERN FRINGES OF THIS LOW AND HAS MOVED EAST
THROUGH EARLY THIS AFTERNOON AND AS OF 1830Z WAS MOVING ACROSS THE
INTERIOR AND TOWARDS THE EAST COAST METRO AREA. ANOTHER CLUSTER OF
CONVECTION IS ALSO CURRENTLY DEVELOPING OVER THE CENTRAL GULF WITH
THE HRRR SHOWING THIS MOVING ACROSS SOUTH FLORIDA THIS EVENING SO
HAVE INCREASED THE POPS FOR THE OVERNIGHT HOURS. AT THE SAME TIME, A
DEEPENING TROUGH INTO THE CENTRAL PLAINS STATES ON THURSDAY WILL
CONTINUE TO DEEPEN AND CUT OFF OVER THE MISSISSIPPI VALLEY WITH
THE SOUTHERN CUT-OFF LOW BECOMING PHASED IN WITH THIS LOW. THIS
KEEPS SOUTH FLORIDA IN RICH TROPICAL FLOW OF AIR THROUGH THE END
OF THE WEEK WITH HIGH CHANCES FOR SHOWERS AND THUNDERSTORMS.
FORECAST SOUNDINGS THROUGH THIS PERIOD LOOK QUITE SIMILAR WITH
PWAT REMAINING WELL ABOVE NORMAL FOR EARLY MAY AND A WEAK WESTERLY
STEERING FLOW. GLOBAL MODELS ARE NOW MORE IN AGREEMENT WITH THE
OVERALL SOLUTION DURING THE NEXT 48 HOURS AND SHOW THE LOW
DRIFTING TO THE SOUTHEAST BEFORE GETTING PHASED IN WITH THE
UPSTREAM DEEPENING TROUGH. THIS ON THURSDAY AND POSSIBLY FRIDAY
WILL DESTABILIZE THE ATMOSPHERE WITH COOLING 500 MB TEMPERATURES.
THE 12Z MFL SOUNDING SHOWED A TEMPERATURE OF -10 CELSIUS AND THE
GFS SHOWS COOLING TO AROUND -12 ON THURSDAY INTO FRIDAY. SO THE
CONTINUED THREAT FOR STRONG STORMS WILL ALSO BE A FACTOR. OF
COURSE THERE WILL ALWAYS BE SOME DAY TO DAY FLUCTUATIONS WITH WEAK
DISTURBANCES MOVING THROUGH THE BASE OF THE TROUGH.

.LONG TERM (SATURDAY THROUGH WEDNESDAY)...
THE EXTENDED PORTION OF THE FORECAST CONTINUES TO BE HIGHLY
UNCERTAIN WITH THE GFS AND ECMWF HAVING TWO DIFFERENT SOLUTIONS TO
THE DEEPENING TROUGH. BOTH CUT THIS LOW OFF FROM THE NORTHERN
LATITUDE FLOW AS MENTIONED ABOVE. THE GFS THEN DEVELOPS A MASSIVE
CUT-OFF LOW AND THEN SLOWLY DRIFTS IT TO THE EAST THROUGH THE MIDDLE
OF NEXT WEEK. THIS WOULD TEND TO DRAW A DRIER AIR MASS ACROSS SOUTH
FLORIDA FOR LESSER STORM ACTIVITY. HOWEVER, THE ECMWF SPLITS THE
CUT-OFF LOW DRIFTING THE SOUTHERN PORTION TO THE SOUTH WHICH WOULD
KEEP SOUTH FLORIDA VERY UNSTABLE. FOR NOW, WILL GO WITH THE GFS
SOLUTION AS THIS MODEL HAS BEEN THE MOST CONSISTENT IN ITS FORECAST
WHERE THE ECMWF HAS HAD DIFFERENT SOLUTIONS WITH EACH RUN.

&&

.MARINE...
TRANQUIL CONDITIONS OUTSIDE OF ISOLATED STRONG CONVECTION WILL
CONTINUE THROUGH THURSDAY. SOME INCREASE IN A NORTHEAST SWELL IS
EXPECTED LATE IN THE WEEK INTO THE WEEKEND WITH POSSIBLE SEAS
BUILDING TO 7 FEET OVER THE PALM BEACH WATERS.

&&

.FIRE WEATHER...
NO PROBLEMS OR CONCERNS WITH DEEP TROPICAL MOISTURE REMAINING IN PLACE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  72  81  70  81 / 60 70 50 60
FORT LAUDERDALE  71  81  71  82 / 60 70 50 60
MIAMI            75  81  71  83 / 60 70 50 60
NAPLES           68  85  67  83 / 60 50 40 50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...30/KOB
AVIATION/RADAR...23/SK
Hazardous weather outlook, May 1, 10:49 AM EDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1049 AM EDT WED MAY 1 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
020600-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
1049 AM EDT WED MAY 1 2013

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON...
...SLIGHT RISK OF RIP CURRENTS ATLANTIC BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: THUNDERSTORMS ARE LIKELY THIS AFTERNOON. THE MAIN
CONCERN WITH THIS ACTIVITY TODAY WILL BE FLOODING POTENTIAL.
STRONG THUNDERSTORMS ARE POSSIBLE...PARTICULARLY IF A LARGE AREA
OF THUNDERSTORMS OVER THE EASTERN GULF OF MEXICO MIGRATES ACROSS
SOUTH FLORIDA THIS AFTERNOON. ALTHOUGH THERE IS A GREAT DEAL OF
UNCERTAINTY IN THE EVOLUTION OF THIS SYSTEM...LARGE HAIL AND
DAMAGING WINDS CANT BE RULED OUT.

FLOODING: TORRENTIAL DOWNPOURS FROM SLOW-MOVING THUNDERSTORMS
COULD LEAD TO LOCALIZED FLOODING...PARTICULARLY IN URBAN AREAS.

WIND: GUSTY WINDS ARE LIKELY WITH ANY THUNDERSTORMS...BUT COULD
APPROACH 60 MPH IN THE MOST INTENSE ACTIVITY.

HAIL: HAIL IS POSSIBLE WITH THE STRONGER THUNDERSTORMS...AND COULD
BE ALSO LARGE AS QUARTER-SIZED IN THE MOST INTENSE ACTIVITY.

TORNADOES: AN ISOLATED TORNADO IS POSSIBLE NEAR THE COAST WHERE
THUNDERSTORMS INTERACT WITH SEA-BREEZE BOUNDARIES.

WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS FOR SOUTH
FLORIDA WATERS.

RIP CURRENTS: SOUTHEAST WINDS OF 5 TO 10 KNOTS ALONG THE
SOUTHEAST COAST ALONG WITH A SMALL SWELL (MAINLY OFF THE COAST OF
PALM BEACH COUNTY) WILL RESULT IN A SLIGHT CHANCE OF RIP CURRENTS
TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A GOOD CHANCE AND/OR LIKELIHOOD OF SHOWERS AND
THUNDERSTORMS EACH DAY THROUGH AT LEAST FRIDAY OR SATURDAY BEFORE
A MORE DEFINITE DRYING TREND BEGINS AGAIN. MAIN CONCERN WITH ANY
OF THIS ACTIVITY OVER THE NEXT FEW DAYS WILL BE FLOODING
POTENTIAL. THERE IS ALSO THE CONCERN FOR A FEW STRONG OR EVEN
SEVERE THUNDERSTORMS MAINLY ON THURSDAY.

THERE WILL ALSO BE AN INCREASING RISK OF RIP CURRENTS FOR LATE
THIS WEEK AND INTO THE WEEKEND FOR BOTH THE SOUTHWEST AND
SOUTHEAST FLORIDA COASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TOMORROW DEPENDING ON
HOW CONDITIONS UNFOLD. HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED
TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER
SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

KONARIK

In the hours before

Special weather statement, May 1, 2:23 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
223 PM EDT WED MAY 1 2013

FLZ063-066-011900-
GLADES FL HENDRY FL
223 PM EDT WED MAY 1 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN
GLADES COUNTY...EASTERN HENDRY COUNTY...FOR FREQUENT TO EXCESSIVE
LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...AND SMALL HAIL...

* UNTIL 300 PM EDT

* AT 220 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR DEVILS GARDEN...AND MOVING NORTH AT 25
  MPH.

* THE STORM WILL AFFECT...
  MONTURA...
  LAKE HICPOCHEE...
  MOORE HAVEN...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2693 8110 2689 8111 2688 8109 2685 8109
      2682 8105 2681 8095 2638 8108 2657 8134
      2699 8135
TIME...MOT...LOC 1823Z 183DEG 22KT 2662 8117

KONARIK
Special weather statement, May 1, 2:31 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
231 PM EDT WED MAY 1 2013

FLZ071>073-011915-
INLAND BROWARD COUNTY FL INLAND MIAMI-DADE COUNTY FL METRO BROWARD
COUNTY FL
231 PM EDT WED MAY 1 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN BROWARD
COUNTY...NORTHERN MIAMI-DADE COUNTY...FOR FREQUENT TO EXCESSIVE
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH...

* UNTIL 315 PM EDT

* AT 229 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 13 MILES SOUTH OF INTERSECTION ALLIGATOR ALLEY
  AND MIAMI CANAL...AND MOVING NORTH AT 20 MPH.

* THE STORM WILL AFFECT...
  INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2598 8080 2621 8086 2625 8062 2615 8042
      2596 8048 2583 8056 2586 8076
TIME...MOT...LOC 1831Z 185DEG 16KT 2597 8065

60
Special weather statement, May 1, 3:04 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
304 PM EDT WED MAY 1 2013

FLZ063-066-067-011945-
GLADES FL HENDRY FL INLAND PALM BEACH COUNTY FL
304 PM EDT WED MAY 1 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN PALM BEACH
COUNTY...SOUTHEASTERN GLADES COUNTY...NORTHEASTERN HENDRY COUNTY...
FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55
MPH...

* UNTIL 345 PM EDT

* AT 259 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
  NORTHEAST OF DEVILS GARDEN TO 8 MILES WEST OF SOUTH BAY TO 6 MILES
  EAST OF HOLEY LAND WILDLIFE MANAGEMENT AREA...AND MOVING NORTHEAST
  AT 15 MPH.

* THE LINE OF STORMS WILL AFFECT...
  OKEELANTA...
  LAKE HARBOR...
  HARLEM...
  CLEWISTON...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2641 8058 2639 8069 2660 8091 2663 8121
      2680 8095 2677 8094 2674 8085 2671 8081
      2671 8078 2669 8074 2672 8073 2677 8075
      2678 8073 2675 8071 2680 8070 2679 8063
      2652 8043
TIME...MOT...LOC 1904Z 234DEG 15KT 2668 8104 2665 8083
          2647 8062

60
Special weather statement, May 1, 3:13 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
313 PM EDT WED MAY 1 2013

FLZ067-071-012000-
INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL
313 PM EDT WED MAY 1 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN BROWARD
COUNTY...SOUTHERN PALM BEACH COUNTY...FOR FREQUENT TO EXCESSIVE
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH...

* UNTIL 400 PM EDT

* AT 308 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 8 MILES NORTH OF MILE MARKER 30 ON ALLIGATOR
  ALLEY...AND MOVING NORTHEAST AT 20 MPH.

* THE STORM WILL AFFECT...
  RURAL SOUTHERN PALM BEACH COUNTY
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2631 8074 2660 8060 2649 8025 2620 8040
      2611 8050 2618 8075
TIME...MOT...LOC 1913Z 204DEG 19KT 2628 8055

SI
Local storm report, May 1, 3:27 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
327 PM EDT WED MAY 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     WATER SPOUT      9 E BAL HARBOUR         25.93N  79.98W
05/01/2013                   AMZ651             FL   AIRPLANE PILOT

            PILOT AND MIAMI BEACH PATROL REPORT WATERSPOUT.

&&

EVENT NUMBER MFL1300073

KONARIK
Local storm report, May 1, 3:30 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
330 PM EDT WED MAY 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HEAVY RAIN       1 W LAKE WORTH          26.62N  80.09W
04/30/2013  M5.75 INCH       PALM BEACH         FL   PUBLIC

            FELL IN 1 HOUR.

&&

EVENT NUMBER MFL1300074

KONARIK

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 10:22 AM EDTSpecial Marine WarningMFL53 min
May 1, 11:12 AM EDTSpecial Marine WarningMFL63 min
May 1, 11:48 AM EDTSpecial Marine WarningMFL57 min
May 1, 12:21 PM EDTSpecial Marine WarningMFL54 min
May 1, 12:25 PM EDTSpecial Marine WarningMFL65 min
May 1, 12:28 PM EDTSpecial Weather StatementMFLCollier47 min
May 1, 1:07 PM EDTSpecial Weather StatementMFLCollier53 min
May 1, 1:21 PM EDTSpecial Marine WarningMFL54 min
May 1, 1:44 PM EDTSpecial Weather StatementMFLCollier, Hendry46 min
May 1, 1:45 PM EDTSpecial Weather StatementMFLMiami-Dade45 min
May 1, 2:08 PM EDTSpecial Marine WarningMFL67 min
May 1, 2:23 PM EDTSpecial Weather StatementMFLHendry37 min
May 1, 2:31 PM EDTSpecial Weather StatementMFLBroward44 min
May 1, 2:33 PM EDTSpecial Marine WarningMFL57 min
May 1, 2:44 PM EDTSpecial Marine WarningMFL61 min
May 1, 3:04 PM EDTSpecial Weather StatementMFLHendry41 min
May 1, 3:13 PM EDTSpecial Weather StatementMFLBroward47 min
May 1, 3:27 PM EDTSpecial Marine WarningMFL48 min
May 1, 3:43 PM EDTSpecial Weather StatementMFLMartin32 min
May 1, 3:44 PM EDTSpecial Weather StatementMFLBroward31 min
May 1, 3:46 PM EDTSpecial Marine WarningMFL59 min
May 1, 4:10 PM EDTSpecial Weather StatementMFLMiami-Dade35 min
May 1, 4:15 PM EDTSpecial Weather StatementMFLPalm Beach45 min
May 1, 4:18 PM EDTSpecial Weather StatementMFLMartin27 min
May 1, 5:43 PM EDTSpecial Marine WarningMFL32 min

Nearby

Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.